Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
thesweatyfox

Differin virgin....can anyone help clear some queries up for me please? :)

Recommended Posts

Hi everyone I’m new around here and after 3 years of having almost perfect skin my acne has majorly flared up again (arggghhh!!!). The derm has prescribed me Differin 0.1% cream (something I am not familiar with) and initially although it was dying my already dry skin out I did think it seemed to be improving my skin tone and any existing spots and red marks very healing a lot faster than norm. I’m about 3 weeks in now and have started to get really big painful cyst like spots which from reading some of the stuff here could be the ‘initial breakout’ everyone refers too (something I was not warned about either!)

To be honest after all the things I have been prescribed over the years I have little faith left in modern medicine and usually like to do things the natural way but have started to use this product out of sheer desperation! I have quite a few questions in my mind about differin and as this forum seems to have a massive pool of knowledge on all things acne thought I could get some help answering them on here so I can make up my mind about it :think:

So here goes:

What are the long term affects of using this type of product on the skin?

What will really happen if I sunbathe when using this product? A summer without sunbathing seems would be hard for me!!

What affect does it have on scarring? It feels to me at the moment mild scarring from years ago which had faded actually looks worse than ever! Will this get worse or better over time?

What happens if I decided to stop the product now, will my skin flare up again?

How long can I expect to see the full results and will they only last as long as I stay on this product?

Thanks :D

Share this post


Link to post
Share on other sites

I am not sure what the long term effects are since I have only been using it for about 8-10 weeks (I can't even remember lol). My skin is a bit dry but nothing really bad. The skin is supposed to clear up as acne breakouts decrease in frequency and therefore there are fewer red marks as well. The "full results" are supposed to happen after 12 weeks of using differin.

so far I have noticed that if I stop using differin, my acne becomes a lot worse. So for the time being I will keep using it since it keeps it under control.

I would say sunbathing is not a good idea. I hardly go out in the sun and I have noticed that my skin is a bit toasted. I don't get red sun burns though because I have a tan/olive complexion. However, the makers of Differin advise that you put on sunscreen if you must be exposed to the sun for a long period of time.

Share this post


Link to post
Share on other sites
Hi everyone I’m new around here and after 3 years of having almost perfect skin my acne has majorly flared up again (arggghhh!!!). The derm has prescribed me Differin 0.1% cream (something I am not familiar with) and initially although it was dying my already dry skin out I did think it seemed to be improving my skin tone and any existing spots and red marks very healing a lot faster than norm. I’m about 3 weeks in now and have started to get really big painful cyst like spots which from reading some of the stuff here could be the ‘initial breakout’ everyone refers too (something I was not warned about either!)

To be honest after all the things I have been prescribed over the years I have little faith left in modern medicine and usually like to do things the natural way but have started to use this product out of sheer desperation! I have quite a few questions in my mind about differin and as this forum seems to have a massive pool of knowledge on all things acne thought I could get some help answering them on here so I can make up my mind about it :think:

So here goes:

What are the long term affects of using this type of product on the skin?

What will really happen if I sunbathe when using this product? A summer without sunbathing seems would be hard for me!!

What affect does it have on scarring? It feels to me at the moment mild scarring from years ago which had faded actually looks worse than ever! Will this get worse or better over time?

What happens if I decided to stop the product now, will my skin flare up again?

How long can I expect to see the full results and will they only last as long as I stay on this product?

Thanks :D

I love differin. It's the only non-organic skin thing I'll use. I catch the sun much quicker when I'm using it, also the sun clears any acne/spots much quicker than normal when I'm using it. (Not even going to think about the damage this might be doing to my skin lol)

You should come off it slowly, like use less and less. you should wait 2 months before seeing results and 4 for full results. they will probably last a little while after you stop, if you're lucky. it's meant as an additional treatment to anitbiotics, i think.

Share this post


Link to post
Share on other sites

Thanks for your advice girls

I usually tend to shy away from perscripton stuff for my skin and only use natural products. In the past I have acheived near perfect skin only by being ridiculously strict with my diet and excercise regime and taking supplements. I think this flare up has been caused by me being so stressed about loosing my job. I'm starting to get spots on my neck for the first time ever now as well which suck major ass...i just want it to go asap i'm 28 i'm done with acne!!! Am wondering if i should just stick with Differin or get hard ass on my diet again!

Share this post


Link to post
Share on other sites

So here goes:

What are the long term affects of using this type of product on the skin?

Differin has made my skin very sun as well as heat sensitive.It also makes the skin thinner. One time when I went to get my eyebrows waxed, some of the skin was ripped off. The area was left looking raw and it was quite painful for a couple of days.

What will really happen if I sunbathe when using this product? A summer without sunbathing seems would be hard for me!!

Like I said befor, differin makes the skin sun sensitive.. sunbath at your own risk

What affect does it have on scarring? It feels to me at the moment mild scarring from years ago which had faded actually looks worse than ever! Will this get worse or better over time?

interesting.. my scarring seemed to improve

What happens if I decided to stop the product now, will my skin flare up again?

Maybe

How long can I expect to see the full results and will they only last as long as I stay on this product?

I'd say around 5 months.

Thanks :D

Share this post


Link to post
Share on other sites

Thanks for that sprinter, how long have you been using it and after you've seen the results you want do you still have to use it to maintian these results?

God i wish the derm would explain things rather than just give you a perscription and send you on your merry way!

Hmmm...I'm kinda thinking now so differin will help my skin to a certain extent but there is a price i have to pay...acne cure or not surely something that thins your skin cannot be any good in the long term so if i wanna stop it its prob best to do so asap before i have been taking it long term.

Share this post


Link to post
Share on other sites

Please read the following post on how topical retinoids work and why patience and perseverance is required when using topical retinoids: http://www.acne.org/messageboard/Info-reti...ial-t98395.html Also read: How does Differin Work?

How to use Differin Or PDF version How to use Differin

Read the prescribing information and patient handout that should have come with your prescription. If you didn't get one, go to the Differin website and look around for the prescribing information. Found it:

Differin 0.1% cream product insert

Topical retinoids help with red marks. They can help with collagen formation and help improve the appearance of indented scarring, too. SPF is vital when getting sun exposure.

Share this post


Link to post
Share on other sites

oh its really irritated the skin on my neck now and i've started to get really sore eczema as well as the spots....wahhh this sucks i dunno whether to keep using it or not?!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×